Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 60, NWS Nashville, TN

July 1, 1999Dickson County, Houston County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 1, 1999, 11:03 PM CDT for Dickson County, Houston County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 1999, 11:03 PM CDT (04:03 UTC)
Expired
Jul 2, 1999, 1:00 AM CDT
In force
117 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Dickson County, TN, Houston County, TN

The radar

The Ft Campbell radar (KHPX), 62 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1999-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1396 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1999-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1396 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 020410
FFWBNA
TNC043-083-020600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CDT THU JUL 1 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DICKSON COUNTY IN MIDDLE TENNESSEE
  HOUSTON COUNTY IN MIDDLE TENNESSEE
  
* UNTIL 100 AM CDT

* AT 1101 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAINFALL CONTINUING OVER HOUSTON AND DICKSON COUNTIES.

  RAINFALL TOTALS IN EXCESS OF 2 INCHES HAVE FALLEN BETWEEN ERIN     
AND VANLEER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 

BOrYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 9:45 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 1, 9:45 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT THU JUL 01 1999

WILL UPDATE POPS IN MID-STATE ZFP SHORTLY, TO REFLECT EXPECTED MOVEMENT
OF MCC THROUGH MIDDLE TN TONIGHT. WILL <PROBABLY MENTION SCATTERED
SHOWERS AND STORMS "MAINLY BEFORE MIDNIGHT" IN OUR NORTHWESTERN
COUNTIES, WHERE THE MAIN ACTION HAS ALREADY PASSED.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:43 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart47 min
Jul 1, 8:49 PM CDTTornado WarningOHXHouston36 min
Jul 1, 9:55 PM CDTSevere Thunderstorm WarningOHXRobertson35 min
Jul 1, 10:04 PM CDTSevere Thunderstorm WarningOHXSumner61 min
Jul 1, 10:35 PM CDTSevere Thunderstorm WarningOHXDavidson40 min
Jul 1, 10:41 PM CDTSevere Thunderstorm WarningOHXWilson34 min
Jul 1, 11:12 PM CDTSevere Thunderstorm WarningOHXWilson48 min
Jul 1, 11:38 PM CDTSevere Thunderstorm WarningOHXDickson47 min
Jul 2, 12:13 AM CDTFlash Flood WarningOHXDavidson2 hr
Jul 2, 1:34 AM CDTFlash Flood WarningOHXDickson, Hickman2 hr
Jul 2, 5:27 AM CDTFlash Flood WarningOHXLewis2 hr
Jul 2, 7:13 AM CDTFlash Flood WarningOHXLewis107 min
Jul 2, 7:16 AM CDTFlash Flood WarningOHXLawrence104 min
Jul 2, 9:23 AM CDTFlash Flood WarningOHXMontgomery, Robertson3 hr
Jul 2, 1:23 PM CDTFlash Flood WarningOHXCumberland2 hr

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.